Vol. 11, No. 1, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Volume 13, Issue 1
Volume 12, Issue 4
Volume 12, Issue 3
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 4
Volume 11, Issue 3
Volume 11, Issue 2
Volume 11, Issue 1
Volume 10, Issue 4
Volume 10, Issue 3
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 4
Volume 9, Issue 3
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Older Issues
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 2-3
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 1-2
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 3-4
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
founded and published with the
scientific support and advice of
mathematicians from the
Moscow Institute of
Physics and Technology
Subscriptions
 
ISSN (electronic): 2996-220X
ISSN (print): 2996-2196
Author Index
To Appear
 
Other MSP Journals
Exponents of Diophantine approximation in dimension 2 for a general class of numbers

Anthony Poëls

Vol. 11 (2022), No. 1, 37–69
Abstract

We study the Diophantine properties of a new class of transcendental real numbers which contains, among others, Roy’s extremal numbers, Bugeaud–Laurent Sturmian continued fractions, and more generally the class of Sturmian-type numbers. We compute, for each real number ξ of this set, several exponents of Diophantine approximation to the pair (ξ,ξ2), together with ω2(ξ) and ω^2(ξ), the so-called ordinary and uniform exponents of approximation to ξ by algebraic numbers of degree 2. As an application, we get new information on the set of values taken by ω^2 at transcendental numbers, and we give a partial answer to a question of Fischler about his exponent β0.

Keywords
exponents of approximation, parametric geometry of numbers, approximation by algebraic numbers, simultaneous approximation
Mathematical Subject Classification
Primary: 11J13
Secondary: 11H06, 11J82
Milestones
Received: 12 July 2021
Revised: 10 October 2021
Accepted: 25 October 2021
Published: 30 March 2022
Authors
Anthony Poëls
Department of Mathematics
University of Ottawa
Ottawa
Canada